MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The more than 80% stenosed target lesion was located in the moderately tortuous and severely calcified vessel.During the procedure, the physician tried to advance an 035" x 135cm rubicon over the bifurcation, but the catheter would not advance due to a major kink in it.After placing a 45cm sheath, another 035" x 135cm rubicon was opened and successfully used to cross over the supported bifurcation.The procedure continued with atherectomy of the mid and distal sfa, and popliteal arteries using rotablator.A 5mm x 150mm x 150 cm steriling balloon was inserted and advanced to the popliteal - mid sfa lesion without issue.However, during the first inflation at 6 atmospheres for few seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 16mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19011304
Report Number2124215-2024-19239
Device Sequence Number19785636
Product Code LIT
UDI-Device Identifier08714729845362
UDI-Public08714729845362
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number24715
Device Catalogue Number24715
Device Lot Number0031143641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient RaceWhite